MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® CLOSED SYSTEM URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® CLOSED SYSTEM URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER
Model Number 802001
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer brought the drain bag for night time sleep; they put a catheter in their penis and would hook the bard close system drain bag to the device.All the correct instructions got the drain closed, and there was a very superior connection from the male catheter to the bag.Put the bag with the hanging clamp on the side of the bag on the railing at the bottom and tried to go to sleep on their left side and actually hold on to the tubing for the bag.About 2 hours later, the patient could feel pressure in their penis, which eventually turned out to be the bag, which only received 200 ml and then stopped receiving urine.So the tubing felt up, and they felt the tubing pressure back end into their penis.So they empty the bag and start over again, hanging the bag on the bed rail with no kinks in the tubing, and an hour and a half later, the same thing happened.Possible 150-200 ml, and then it would stop working.They took a break from the devices for a couple nights and used overnight disposable underwear, and then they got a new bag out, and the same thing happened last night.
 
Event or Problem Description
It was reported that the customer brought the drain bag for night time sleep; they put a catheter in their penis and would hook the bard close system drain bag to the device.All the correct instructions got the drain closed, and there was a very superior connection from the male catheter to the bag.Put the bag with the hanging clamp on the side of the bag on the railing at the bottom and tried to go to sleep on their left side and actually hold on to the tubing for the bag.About 2 hours later, the patient could feel pressure in their penis, which eventually turned out to be the bag, which only received 200 ml and then stopped receiving urine.So the tubing felt up, and they felt the tubing pressure back end into their penis.So they empty the bag and start over again, hanging the bag on the bed rail with no kinks in the tubing, and an hour and a half later, the same thing happened.Possible 150-200 ml, and then it would stop working.They took a break from the devices for a couple nights and used overnight disposable underwear, and then they got a new bag out, and the same thing happened last night.As per follow-up via phone on 19may2023, it was reported that the customer's current supplier was vitality medical and the customer was dealing with incontinence and slept on their left side with the drain bag attached to their bed rail roughly below their hip.The pressure they had been feeling was mainly in the penis, and the drain bag was only levelling out to 300 cc.They ran water through the drain bag at times to see if the issue would resolve itself, and sometimes it did not.The results were the same regardless.They noticed the pressure buildup every 2 hours after reapplying their texas catheter to the drain bag, and they just had an artificial sphincter activated 2 days ago.They also wear disposable underwear in the event of any accidents.
 
Additional Manufacturer Narrative
The reported event was unconfirmed because the reported failure could not be reproduced.The device met relevant specifications.Visual evaluation of the returned sample noted one unopened (with original packaging), bardia drainage bags and one opened bardia drainage bag with an inlet tube.Visual inspection of the sample noted fill the 2-drainage bag with10 ml methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) and restricted flow rate observed.The inlet tubing stayed locked in place with no flow issues and operated as intended.No root cause could be found because the reported event was unconfirmed.The device history record review could not be performed without a lot number.As the reported event is unconfirmed a labeling review is not required.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the actual/suspected device was inspected.

Brand Name
BARDIA® CLOSED SYSTEM URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER
Common Device Name
DRAINAGE BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17070997
Report Number1018233-2023-04058
Device Sequence Number12285788
Product Code KNX
UDI-Device Identifier00801741040740
UDI-Public(01)00801741040740
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number802001
Device Catalogue Number802001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale